Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Had a uretheroscopy, stones removed followed by. Taking Morphine, Oxycocodone. Reason for pain?.

Jul 2016
User rating for this question
Answered by

Practicing since : 1971
Answered : 8343 Questions
I have had a uretheroscopy three stones removed followed by, due to intensity of pain, a cystoscopy and placement of stent. Am in excruciating pain., which lasts up to seven or eight hours at a time.I cannot find a pain killer to really help. Have had Morphine, Oxycocodone, Percacet and am suffering dreadfully. My scans show nothing remarkable which is so worrying. I am not a neurotic at all.

How long is this likely to go on? Is there a diet that might help? What pill could relieve some of this nightmare.?
Posted Mon, 1 Apr 2013 in Kidney Conditions
Answered by Dr. P. T. Patil 2 hours later

Thanks for your query.

Based on the facts that you have posted it appears that you have undergone Ureterorenoscopy (URS) with removal of stones in your Kidney, following which you had developed severe pain in abdomen and DJ stent has to be placed .

Normally pain that one gets due to stone is due to back pressure changes in the kidney and Ureter that develop proximal to stones. DJ stent is placed to decompress the renal unit and to get relieved from pain.

Your recent scan revealed no evidence of back pressure changes ( Hydronephrosis) due to any obstruction in the ureter. In a given situation the pain that you have is most likely to be due to inflammation and spasm of the ureter.

Please repeat your Routine Urine test and Ultrasound Scanning to rule out hydronephrosis.
Take some antispasmodics and smooth muscle relaxants like Tomsulosine once a day with some antibiotics like Cefotaxime twice daily in addition to pain killers that you are taking now.

Hopefully you should be better with these medicines in a week.

Hope, I have answered your query.

Please feel free to ask if you have any more questions. I shall be happy to help you.

Thanks with Regards,
Above answer was peer-reviewed by
Follow-up: Had a uretheroscopy, stones removed followed by. Taking Morphine, Oxycocodone. Reason for pain?. 21 minutes later
Thank you Dr. XXXXXXX I have in fact done all your recommendations and took the anti spasmodic drug and the others after the stones were removed . Then when the pains became so sever i had the stent put in. The spasms stopped but the random pain just starts up and nothing seem capable of stopping it. I ALSO HAVE TO BE CAREFUL AS I AM MONITORING WARFARIN PRESENTLY. The pains are mostly in the front but not always in the same spot. I BELIEVE THE STENT COMES OUT IN ABOUT TEN DAYS. I DONT THINK THAT THAT IS THE PROBLEM. FOUR SEPARATE UROLOGISTS (2 IN NY) AND 2 IN DUBLIN HAVE EXAMINED THE SCANS BUT NO ONE HAS GIVEN ME A REASON FOR THE INCREDIBLE PAIN. THEN THE PAIN STOPS QUITE SUDDENLY. WHY? I WONDER. XXXXXXX
Answered by Dr. P. T. Patil 16 minutes later

Thanks for feed back.

You have been under guidance of four qualified urologist and still every one is unable to reason out the cause of your pain.

This does happen sometimes that things could not be explained scientifically.But on my experience of 40 years in practice, I still think it to be due to Ureteritis for which there there are no positive findings that one can get on scanning.

Please continue taking medications and hope for the best and get relief after removing the stent.

Thanks and regards.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor